New York, 2022Damaging Winds and Strong Wind in New York, March 7 to 8, 2022
March 7 to 8, 2022 · NWS ALY · 47 events in 22 counties and zones
A line of severe thunderstorms with damaging winds pushed through eastern New York during the evening hours of March 7, 2022 resulting in numerous reports of downed trees and power lines. Behind the storms, high winds continued during the late evening of the 7th into the early morning hours of the 8th.
Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 47
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of severe thunderstorms with damaging winds pushed through eastern New York during the evening hours of March 7, 2022 resulting in numerous reports of downed trees and power lines. Behind the storms, high winds continued during the late evening of the 7th into the early morning hours of the 8th. Some gusts of 50 to 55 miles per hour were recorded, which resulted in additional downed trees and power lines. Around 13,000 customers lost power in the Albany area, 700 in the Mohawk Valley, 3,000 in the Glens Falls area, and 21,000 in the Mid-Hudson Valley and Catskills. Two schools in the Catskills were closed the following day due to power outages.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Mar 7, 6:47 PM EST, 1 minute earlier.
Area forecast discussion, Mar 7, 6:47 PM EST, 1 minute before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
647 PM EST Mon Mar 7 2022
.SYNOPSIS...
A low pressure system will move across the region this
evening bringing rain to the area. A narrow line of fast moving
showers with embedded thunderstorms along the system's cold front
may result in strong to damaging winds this evening. Otherwise,
strong winds will develop behind the system tonight along with some
lake effect snow showers. High pressure will build into the region
on Tuesday with mainly dry, blustery and seasonable weather. Low
pressure moving off the mid Atlantic coast may bring some light
precipitation, mainly south of Interstate 90, on Wednesday.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Severe Thunderstorm watch #38 in effect until 11 pm for
Schoharie, Greene, Ulster and Dutchess counties. A narrow line
of fast moving showers with embedded thunderstorms along the
system's cold front has been producing strong to damaging wind
gusts across PA and into central NY as it been moving through.
The reason the watch was issued for this area is because the
near-surface inversion has mixed out and there is a higher
likelihood for gusts of 50+ knots to occurred. The line will
sweep across the local area this evening through around 9 pm.
Otherwise with the passage of the cold front winds shift to the
west and rapidly increase and become gusty in strong cold air
advection. Temperatures will peak just ahead of the boundary
then drop in strong cold air advection.
The Wind Advisory has gone into effect for the Mohawk Valley,
Capital District, Upper Hudson Valley, Schoharie Valley,
Helderbergs, eastern Catskills, mid- Hudson Valley, Taconics,
Berkshires, northwestern Connecticut and southern Vermont
It in effect until 7 am Tuesday morning.
Previous Discussion [0338 pm]. An area of low pressure will
move northeastward from western New York across northern New
York tonight. Periods of rain are expected across the area this
afternoon although at times it will be drizzle. It is possible
some locations may mix out along or just ahead of the front
during the evening hours, leading to a brief rise in
temperatures during the evening.
The system's cold front with a possible cold-frontal rain band
will push across the region during the evening hours. This
narrow cold frontal rain band is visible on radar now across
western PA and Ohio. The air mass ahead of the front is
only marginally moist/unstable with forecast soundings suggesting
MUCAPE values of 400 J/kg or less. However, all model guidance
is in agreement that intense low and mid level wind fields
(50-70 knots at 850mb) will develop across this area. A narrow
line of fast-moving shallow convection is likely to form along
the cold front posing a risk of locally damaging wind gusts.
Rainfall looks be around 0.30 to 0.90 of an inch although some
locally higher amounts are possible where thunder occurs.
In the wake of the front, forecast soundings show the potential
for 50-60+ kt winds around 5000 feet above the surface to mix
down toward the surface. This could equate to wind gusts
approaching 50 mph for a time. Pressure jump behind the cold
front is 9-12mb/3 hr combined with strong cold air advection
also argues for strong gusty post frontal winds. As a result,
the Wind Advisory was expanded for to cover most of the
forecast area. Winds will gust 25 to 40 mph elsewhere but likely
fall short of advisory criteria. Winds should gradually diminish
after midnight.
Cold air advection continues tonight with lows dipping into the
upper teens across the Adirondacks to the 20s to lower 30s
elsewhere. Cold, westerly flow off the lakes will also lead to
the development of lake-effect snow showers, mainly impacting
areas west of the Hudson River. Some broken fragments could
extend into the Capital District, southern Vermont or the
Berkshires. Not expecting much in the way of accumulation.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
We will continue to see cold air advection on Tuesday, though
high pressure will build into the region later in the day from
the west. It will remain blustery but winds will not be as
strong as tonight, but still gusting 25 to 35 mph at times. As
drier air gradually builds in, any lingering lake- effect snow
showers should come to an end. The overall northwesterly flow
would orient most of this activity south of our region, though a
few snow showers could clip parts of the Mohawk Valley and
eastern Catskills. Otherwise, a seasonable day is expected with
a mix of sun and clouds. Highs will reach the upper 20s across
the higher elevations to the 30s to lower 40s elsewhere.
Approaching low pressure will lead to increasing clouds on
Tuesday night with light winds. Lows will dip into the teens
and 20s.
Wednesday, a southern stream low pressure system moving off the
mid Atlantic coast will will have a precipitation shield whose
northern edge brushes southern areas with light rain or snow.
Otherwise, look for partly to mostly cloudy conditions with
highs in the 30s and 40s. High pressure returns for Wednesday
night with dry weather returning and lows mainly in the 20s,
though some teens are possible across the Adirondacks.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
Main feature of note in the long term will be the potential
consolidation of shortwave energy into an increasingly coherent and
anomalous trough as it sweeps eastward from the central to the
eastern CONUS Thu-Sat. Fairly quiescent weather is expected Thu-Fri
over the local area beneath flat WSW midlevel flow. Temps during the
end of the week are expected to range a bit above normal values with
highs ranging from the upper 30s to lower 50s. By Saturday,
deterministic models and ensembles are in fairly good agreement that
a surface low will deepen quickly attendant to the sharpening trough
(500 mb heights -2 to -3 stdev per the NAEFS/EPS), especially east
of the Appalachian crest. Typical spread in the exact storm track
which will ultimately determine the sensible weather over the local
area. At this time, the forecast will show temps falling through the
day as the deepening low draws in colder air, along with categorical
PoPs. Highest probabilities for accumulating snow are west of the
Hudson Valley in the higher terrain. The storm track will determine
to what extent the subfreezing air will infiltrate lower elevations
along and east of the Hudson Valley while the deep moisture and lift
remain in place. The chance for snow here is at least worth
mentioning, especially based on the latest 12Z deterministic model
suite. Too soon to message anything more than this, but this system
definitely bears watching in the coming days. It will turn blustery
and sharply colder behind this system for Saturday night into Sunday
with decreasing chances for precip, with a quick warming trend
favored by Monday.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
Through 00z Wednesday....
A gusty convective line of showers and embedded thunder with pass
over the area between 00z-02z before coming to an end. Flight
categories will generally be in VFR/high MVFR between now and 03z or
so before returning to VFR conditions.
Winds will be out of the southwest 10-20 kts between 00z-02z before
the passage of the cold front before shifting out of the west-
northwest 10-20 kts. Winds could gust as high as 40-50 kts. Low
level wind shear will be an issue through 12z particularly at
KALB/KPSF.
Outlook...
Tuesday Night: No Operational Impact. NO SIG WX.
Wednesday: Moderate Operational Impact. Chance of RA...SN.
Wednesday Night: No Operational Impact. NO SIG WX.
Thursday: No Operational Impact. NO SIG WX.
Thursday Night: No Operational Impact. NO SIG WX.
Friday: No Operational Impact. NO SIG WX.
Friday Night: High Operational Impact. Likely SHRA.
Saturday: High Operational Impact. Breezy. Definite RA...SN.
&&
.HYDROLOGY...
We will continue to monitor for isolated hydro issues through
the early part of the week.
After a warm day Sunday, snowmelt and partially frozen ground
have led to runoff. Rivers are running around half bankfull and
the ground is saturated.
An additional wave of low pressure and a cold front will bring
more precipitation to the region into tonight. Mainly rain is
expected, though some snow showers across the high terrain are
expected tonight. Rainfall looks be around 0.30 to 0.90 of an
inch, and there is the possibility of a few heavy downpours from
convective showers or thunderstorms this evening, so there
remains the potential for some isolated hydrologic concerns. We
will continue to monitor the rivers.
Additional light precipitation is possible on Wednesday,
although mainly over the southern half of our hydrologic service
area.
A larger storm system could bring a threat of heavier precipitation
on Saturday.
For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Wind Advisory until 7 AM EST Tuesday for CTZ001-013.
NY...Wind Advisory until 7 AM EST Tuesday for NYZ038>043-047>054-
058>061-063>066-082>084.
MA...Wind Advisory until 7 AM EST Tuesday for MAZ001-025.
VT...Wind Advisory until 7 AM EST Tuesday for VTZ013>015.
&&
SYNOPSIS...IAA/SND
NEAR TERM...IAA/SND
SHORT TERM...SND
LONG TERM...Thompson
AVIATION...Evbuoma
HYDROLOGY...SNDHazardous weather outlook, Mar 7, 5:02 PM EST, 1 hour 46 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
502 PM EST Mon Mar 7 2022
CTZ001-013-MAZ001-025-NYZ038>043-047>054-058>061-063>066-082>084-
VTZ013>015-082215-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Southern Herkimer-Southern Fulton-Montgomery-
Northern Saratoga-Northern Warren-Northern Washington-Schoharie-
Western Schenectady-Eastern Schenectady-Southern Saratoga-
Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer-
Western Greene-Eastern Greene-Western Columbia-Eastern Columbia-
Western Ulster-Eastern Ulster-Western Dutchess-Eastern Dutchess-
Northern Fulton-Southeast Warren-Southern Washington-Bennington-
Western Windham-Eastern Windham-
502 PM EST Mon Mar 7 2022
...WIND ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY...
This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, southern Vermont and east central New York
excluding Hamilton and northern Herkimer counties.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
In addition, damaging wind gusts are possible this evening as a line
of showers and embedded thunderstorms moves across the area with the
threat mainly along and south of Interstate 90.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NYZ032-033-082215-
Northern Herkimer-Hamilton-
502 PM EST Mon Mar 7 2022
This Hazardous Weather Outlook is for Hamilton and northern Herkimer
counties.
.DAY ONE...Tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Mar 7, 6:43 PM EST, 5 minutes before
Special Weather Statement
National Weather Service Albany NY
643 PM EST Mon Mar 7 2022
NYZ032-033-038>040-082-080030-
Southern Fulton NY-Northern Herkimer NY-Hamilton NY-
Northern Fulton NY-Southern Herkimer NY-Montgomery NY-
643 PM EST Mon Mar 7 2022
...Strong thunderstorms will impact portions of southern Hamilton,
western Fulton, southern Herkimer and northwestern Montgomery
Counties through 730 PM EST...
At 642 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from Oriskany to near Otselic. Movement was east at
60 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Newport, Middleville, Poland and Cold Brook around 655 PM EST.
Ohio around 700 PM EST.
West Winfield and Cedarville around 705 PM EST.
Mohawk and Jordanville around 710 PM EST.
Little Falls and Lake Pleasant around 720 PM EST.
Speculator, Fort Plain, St. Johnsville, Wells, Moffitt Beach
Campground and Sacandaga Campground around 725 PM EST.
Ephratah, Caroga Lake Public Campground and Caroga Lake around 730
PM EST.
Other locations impacted by these storms include Ingham Mills,
Girards Sugarbush, Spinnerville, Cedar Lake, Farrel Corner,
Countryman, Whitehouse, South Ilion, Mindenville and Kelhi Corners.
This includes Interstate 90 between exits 29A and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4322 7507 4324 7507 4323 7510 4326 7516
4330 7515 4330 7512 4334 7508 4360 7420
4348 7417 4293 7460 4288 7481 4290 7488
4286 7489 4284 7494 4291 7510 4286 7514
4286 7521 4292 7520 4305 7522
TIME...MOT...LOC 2342Z 247DEG 68KT 4315 7534 4271 7567
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DBTThunderstorm Wind, Herkimer
- When
- March 7, 6:48 PM EST
- Where
- Herkimer County, 1.47 mi NNE of Norwich Corners
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.040, -75.210
A tree was reported down on the road at Higby Rd and Graffenburg Rd.
Thunderstorm Wind, Montgomery
- When
- March 7, 7:30 PM EST
- Where
- Montgomery County, 0.86 mi NE of Ft Plain
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.940, -74.610
Trees and power lines were reported down.
Thunderstorm Wind, Schoharie
- When
- March 7, 7:51 PM EST
- Where
- Schoharie County, 0.51 mi W of Jefferson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.480, -74.610
Law enforcement reported a large tree down near the intersection of Route 10 and Route 43.
Thunderstorm Wind, Schoharie
- When
- March 7, 8:01 PM EST
- Where
- Schoharie County, 3.06 mi W of North Blenheim
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.470, -74.510
Law enforcement reported a tree down near the intersection of Blenheim Hill Rd and North Rd.
Thunderstorm Wind, Schoharie
- When
- March 7, 8:01 PM EST
- Where
- Schoharie County, 1.02 mi E of Middleburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.600, -74.330
Law enforcement reported numerous large trees down on State Route 30 and Cotton Hill Rd.
Thunderstorm Wind, Albany
- When
- March 7, 8:15 PM EST
- Where
- Albany County, 2.81 mi S of Rensselaerville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.480, -74.120
Law enforcement reported a tree down at Willsey Rd and Fleming Rd.
Thunderstorm Wind, Albany
- When
- March 7, 8:15 PM EST
- Where
- Albany County, 2.31 mi SSE of Rensselaerville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.490, -74.110
Law enforcement reported a tree down on wires at Willsey Rd and Route 351.
Thunderstorm Wind, Albany
- When
- March 7, 8:15 PM EST
- Where
- Albany County, 1.38 mi N of Westerlo
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.540, -74.050
Law enforcement reported a tree down at Miller Lane and Route 143.
Thunderstorm Wind, Albany
- When
- March 7, 8:15 PM EST
- Where
- Albany County, 1.47 mi NNE of Medusa
- Measured
- 48 kt (55 mph) measured gust
- Property damage
- $1,000
- Reported by
- Mesonet
- Coordinates
- 42.450, -74.120
The New York State Mesonet station at Medusa reported a wind gust of 55 miles per hour.
Thunderstorm Wind, Saratoga
- When
- March 7, 8:25 PM EST
- Where
- Saratoga County, 1.01 mi W of Tucker Hgts
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 42.920, -73.950
Emergency management reported wires down on Old Stage Rd.
Thunderstorm Wind, Greene
- When
- March 7, 8:30 PM EST
- Where
- Greene County, 0.86 mi NW of Cairo
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.310, -74.010
Tree damage was reported throughout Greene County. Reports of damage started coming in between 830-930pm.
Thunderstorm Wind, Rensselaer
- When
- March 7, 8:30 PM EST
- Where
- Rensselaer County, 0.86 mi NW of Hoosick Falls
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.910, -73.360
Trees and wires were reported down.
Thunderstorm Wind, Columbia
- When
- March 7, 8:40 PM EST
- Where
- Columbia County, 0.51 mi E of Stuyvesant
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.380, -73.770
A downed tree was reported on Sharptown Rd.
Thunderstorm Wind, Rensselaer
- When
- March 7, 8:40 PM EST
- Where
- Rensselaer County, 0.69 mi N of Hoosick Falls
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.910, -73.350
Trees and wires were reported down.
Thunderstorm Wind, Ulster
- When
- March 7, 8:40 PM EST
- Where
- Ulster County, 2.32 mi SSE of Ellenville Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.700, -74.360
Trees and wires were reported down on Hill St.
Strong Wind, Southern Herkimer
- When
- March 7, 8:40 PM EST to March 8, 6:00 AM EST
- Where
- Southern Herkimer forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.420, -74.962 (the zone’s center; the record gives no point)
A trained spotter reported a tree down blocking a road near Burt Rd and Pine Grove Rd.
Thunderstorm Wind, Columbia
- When
- March 7, 8:42 PM EST
- Where
- Columbia County, 0.69 mi N of Stuyvesant
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.390, -73.780
Utility pole and power lines were reported down.
Thunderstorm Wind, Ulster
- When
- March 7, 8:44 PM EST
- Where
- Ulster County, 1.24 mi SW of Stone Ridge
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.840, -74.150
Trees and wires were reported down on Cindy Lane.
Strong Wind, Eastern Schenectady
- When
- March 7, 8:45 PM EST to March 8, 6:00 AM EST
- Where
- Eastern Schenectady forecast zone
- Measured
- 45 kt (52 mph) measured gust
- Reported by
- Newspaper
- Coordinates
- 42.818, -74.059 (the zone’s center; the record gives no point)
Guilderland Ave between Aster Street and Lilac Street in Rotterdam was closed due to a downed tree. A 52 mile per hour gust was reported in East Glenville.
Thunderstorm Wind, Columbia
- When
- March 7, 8:46 PM EST
- Where
- Columbia County, 1.72 mi SW of North Chatham
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.450, -73.650
A utility pole and power lines were reported down on East Shore Drive.
Thunderstorm Wind, Columbia
- When
- March 7, 8:48 PM EST
- Where
- Columbia County, 0.69 mi N of Ghent
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.330, -73.620
A tree was reported down on Route 66.
Thunderstorm Wind, Columbia
- When
- March 7, 8:48 PM EST
- Where
- Columbia County, 1.02 mi W of New Concord
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.400, -73.550
A utility pole and power lines were reported down on Percey Hill Road.
Thunderstorm Wind, Columbia
- When
- March 7, 8:51 PM EST
- Where
- Columbia County, 1.38 mi N of Austerlitz
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.340, -73.470
A tree was reported down on County Route 5.
Thunderstorm Wind, Columbia
- When
- March 7, 8:51 PM EST
- Where
- Columbia County, 0.69 mi N of Queechy
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.410, -73.430
A utility pole and power lines reported down on Stony Kill Road.
Thunderstorm Wind, Rensselaer
- When
- March 7, 8:53 PM EST
- Where
- Rensselaer County, Hoosick Falls
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.900, -73.350
Trees and wires were reported down.
Thunderstorm Wind, Columbia
- When
- March 7, 8:55 PM EST
- Where
- Columbia County, 0.86 mi NW of Moorhouse Corner
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.360, -73.580
A utility pole and power lines were reported down on North Cross Road.
Thunderstorm Wind, Columbia
- When
- March 7, 8:59 PM EST
- Where
- Columbia County, 1.47 mi NNW of Martindale
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.220, -73.640
A utility pole and power lines were down on Preusser Road.
Thunderstorm Wind, Columbia
- When
- March 7, 9:00 PM EST
- Where
- Columbia County, Gallintinville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.030, -73.670
A utility pole and power lines were down on Route 7N.
Strong Wind, Northern Saratoga
- When
- March 7, 9:00 PM EST to March 8, 6:00 AM EST
- Where
- Northern Saratoga forecast zone
- Measured
- 44 kt (51 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 43.107, -73.864 (the zone’s center; the record gives no point)
Numerous trees and wires were reported down across Saratoga County. A 51 mile per hour gust was measured at Saratoga Springs.
Strong Wind, Southern Saratoga
- When
- March 7, 9:00 PM EST to March 8, 6:00 AM EST
- Where
- Southern Saratoga forecast zone
- Measured
- 49 kt (56 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 43.107, -73.864 (the zone’s center; the record gives no point)
Numerous trees and wires were reported down across Saratoga County. A 57 mile per hour gust was measured at Ballston Spa.
Strong Wind, Eastern Albany
- When
- March 7, 9:00 PM EST to March 8, 6:00 AM EST
- Where
- Eastern Albany forecast zone
- Measured
- 49 kt (56 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.600, -73.974 (the zone’s center; the record gives no point)
Numerous trees and wires were reported down across Albany County. A 56 mile per hour gust was measured at Albany International Airport.
Strong Wind, Western Albany
- When
- March 7, 9:00 PM EST to March 8, 6:00 AM EST
- Where
- Western Albany forecast zone
- Measured
- 45 kt (52 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.600, -73.974 (the zone’s center; the record gives no point)
Numerous trees and wires were reported down across Albany County.
Strong Wind, Northern Warren
- When
- March 7, 9:00 PM EST to March 8, 6:00 AM EST
- Where
- Northern Warren forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 43.561, -73.846 (the zone’s center; the record gives no point)
All lanes were blocked along Route 8 in Wells between Teachout Road and Persons Road due to multiple downed trees.
Thunderstorm Wind, Dutchess
- When
- March 7, 9:01 PM EST
- Where
- Dutchess County, Spackenkill
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.700, -73.920
Law enforcement reported trees down.
Thunderstorm Wind, Dutchess
- When
- March 7, 9:04 PM EST
- Where
- Dutchess County, Stanfordville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.870, -73.720
Law enforcement reported trees down.
Thunderstorm Wind, Dutchess
- When
- March 7, 9:05 PM EST
- Where
- Dutchess County, 0.86 mi NW of Hammertown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.980, -73.660
Law enforcement reported downed trees.
Thunderstorm Wind, Dutchess
- When
- March 7, 9:06 PM EST
- Where
- Dutchess County, 1.47 mi NNE of Pleasant Vly
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.750, -73.820
Law enforcement reported trees down.
Thunderstorm Wind, Dutchess
- When
- March 7, 9:11 PM EST
- Where
- Dutchess County, 1.48 mi SSW of Brinckerhoff
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.530, -73.890
Law enforcement reported downed trees.
Thunderstorm Wind, Dutchess
- When
- March 7, 9:11 PM EST
- Where
- Dutchess County, 1.48 mi SSE of Billings
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.650, -73.760
Law enforcement reported trees down.
Thunderstorm Wind, Dutchess
- When
- March 7, 9:13 PM EST
- Where
- Dutchess County, 0.86 mi NE of Oak Summit
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.760, -73.670
Law enforcement reported trees down.
Thunderstorm Wind, Dutchess
- When
- March 7, 9:17 PM EST
- Where
- Dutchess County, Haviland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.750, -73.580
Law enforcement reported trees down.
Thunderstorm Wind, Dutchess
- When
- March 7, 9:23 PM EST
- Where
- Dutchess County, 0.69 mi S of Pawling
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.560, -73.600
Law enforcement reported trees down.
Strong Wind, Western Ulster
- When
- March 7, 9:30 PM EST to March 8, 6:00 AM EST
- Where
- Western Ulster forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.888, -74.259 (the zone’s center; the record gives no point)
Numerous trees and wires were reported down across Ulster County.
Strong Wind, Eastern Ulster
- When
- March 7, 9:30 PM EST to March 8, 6:00 AM EST
- Where
- Eastern Ulster forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.888, -74.259 (the zone’s center; the record gives no point)
Numerous trees and wires were reported down across Ulster County.
Strong Wind, Western Dutchess
- When
- March 7, 9:30 PM EST to March 8, 6:00 AM EST
- Where
- Western Dutchess forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 41.765, -73.743 (the zone’s center; the record gives no point)
Taconic Parkway southbound near Exit 38 was closed due to a downed tree.
Strong Wind, Eastern Columbia
- When
- March 7, 9:30 PM EST to March 8, 6:00 AM EST
- Where
- Eastern Columbia forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.250, -73.632 (the zone’s center; the record gives no point)
A tree was down on Route 71.
Strong Wind, Western Columbia
- When
- March 7, 9:30 PM EST to March 8, 7:00 AM EST
- Where
- Western Columbia forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.250, -73.632 (the zone’s center; the record gives no point)
A tree was down on Route 9G.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Pennsylvania, March 7, 2022$201,000 · 74 kt wind · 41 events
- Damaging Winds in New York, March 7, 2022$88,000 · 56 kt wind · 34 events
- Damaging Winds in Indiana, March 7, 2022$180,000 · 87 kt wind · 7 events
- Damaging Winds in Pennsylvania, March 7, 2022$88,000 · 50 kt wind · 21 events
- Tornado and Flash Flood in Indiana, March 7, 2022$160,000 · EF0 · 5 events
- Damaging Winds and High Wind in Massachusetts, March 7 to 8, 2022$44,000 · 63 kt wind · 27 events
- Strong Wind in North Carolina, March 7, 2022$80,000 · 4 events
- Damaging Winds in Maryland, March 7, 2022$32,000 · 55 kt wind · 13 events
- Strong Wind in Virginia, March 7, 2022$49,000 · 4 events
- Damaging Winds in Pennsylvania, March 7, 202254 kt wind · 25 events
- Damaging Winds in New York, March 7, 2022$22,000 · 55 kt wind · 7 events
- Damaging Winds in New Jersey, March 7, 202274 kt wind · 22 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1012352, 1012353, 1012354, 1012355, 1012356, 1012357, 1012359, 1012360, 1012364, 1012361, 1012362, 1012363, 1012365, 1012366, 1012368, 1013849, 1012369, 1012370, 1013860, 1012371, 1012372, 1012373, 1012374, 1012375, 1012376, 1012377, 1012378, 1012379, 1013852, 1013853, 1013854, 1013855, 1013859, 1012382, 1012383, 1012384, 1012385, 1012386, 1012387, 1012388, and more.